Journal of Scheduling

, Volume 10, Issue 6, pp 341–352

A bicriteria approach to minimize maximal lateness and resource consumption for scheduling a single machine


DOI: 10.1007/s10951-007-0044-6

Cite this article as:
Yedidsion, L., Shabtay, D. & Kaspi, M. J Sched (2007) 10: 341. doi:10.1007/s10951-007-0044-6


We extend the classical single-machine maximal lateness scheduling problem to the case where the job processing times are controllable by allocating a continuous and nonrenewable resource to the processing operations. Our aim is to construct an efficient trade-off curve between maximal lateness and total resource consumption using a bicriteria approach. We present a polynomial time algorithm that constructs this trade-off curve assuming a specified general type of convex decreasing resource consumption function. We illustrate the algorithm with a numerical example.


BicriteriaSingle machine schedulingConvex resource allocationMaximal lateness

Copyright information

© Springer Science+Business Media, LLC 2007

Authors and Affiliations

  1. 1.Department of Industrial Engineering and ManagementBen-Gurion University of the NegevBeer-ShevaIsrael